MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Catalog Number 10492730
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results and a corrected report was issued.The data logs have been requested for investigation.The customer stated they are operational and the measurement cartridge is not available to be returned.The cause of this event is unknown.
 
Event or Problem Description
The customer reported that an anesthesiologist was questioning a sodium result on the rp 500 (s/n (b)(4)) during a liver transplant.A total of 23 blood gases were run during the procedure.The sodium values were all in the range of 119 - 124 mmol/l except for one questionable result which was 137 mmol/l.The anesthesiologist asked for another rp 500 (s/n (b)(4)) to be brought to the operating room.The second rp 500 (s/n (b)(4)) was used for the remainder of the procedure.There was no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens evaluated the data provided by the customer.Review of the instrument data files do not indicate any performance issues with the sensors around the time the discordant samples were reported.There were no fluidic, sensor or system errors immediately preceding the suspect result.The r1 files and the measurement cartridge were not provided so additional investigation cannot be performed.The cause of this event is unknown.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key7604961
Report Number3002637618-2018-00068
Device Sequence Number11111891
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10492730
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1